Forum Archives

Return to Forum List

Prednisone is the devil.

You are not logged in. Login here or register.

She11ybeanz posted 9/30/2013 13:35 PM

So, my doctor put me on a weeks worth of prednisone compiled with an antibiotic to help kick my bronchitis/laryngitis... and I suppose its working.....HOWEVER....

I have gained 6 pounds in a week. (I am not happy)
I have constant headhaches.
I'm not sleeping well AT ALL.
And, I feel like I've drank a case of red bulls Every. Single. Day.

Thank GAWD today is the last dose.

I am not amused!

tushnurse posted 9/30/2013 13:40 PM


Having been an RN for 20+ years, I had always heard of all the terrible things that it does to you. However until I had to do back to back Steroid tapers this summer, I didn't fully appreciate how evil that shit is.

I had the no sleep thing, but I didn't want to eat, really didn't see the weight gain, but oh sweet jiminy the reflux was awful, and now I have a full understanding of Roid Rage that you hear about with athletes that juice.

I was seriously one angry Biatch for 2 weeks. Oh and the tremmors were fun too.

Took me abit to figure out why I was suddenly insane. I hope they helped you get well, and rest assured the weight comes off when you get off of them.

She11ybeanz posted 9/30/2013 14:11 PM

Thank GAWD the weight comes off! I'm gonna try to run after work (cause I'm a runner) but I did a 10-mile race Saturday and STILL gained more weight over the weekend! And, its not like I'm pigging out!!! GEEZ!!!

tushnurse posted 9/30/2013 18:36 PM

Oh sweetie don't push so hard the more you exercise the more weight you are gonna hang onto. Your body hangs on tithe fluid. The muscles want water anyway when you run. So easy on the body, lots and lots of water and be nice to you. It will recover.

metamorphisis posted 9/30/2013 20:09 PM

My mom had to take some kind of steroid when she was doing chemo. She was doing heavy chemo and was sick as a dog, but believe it or not the steroid drug made everything worse. You know when someone gets off a steroid and is thankful to just be doing chemo that it's awful .

travels posted 9/30/2013 20:32 PM

I've been on it before. I can't sleep at all when I'm on it. Then I get crazy energy bursts where I run around like a nut. I never actually finish anything because I dash from one task to another.

MissesJai posted 10/1/2013 11:59 AM

I've been on it as a child and DS 11 used to take it when he was younger - awful can't even begin to describe this stuff.

She11ybeanz posted 10/1/2013 12:28 PM

Today is the 1st day I've been off of it and I feel like this normal?

purplejacket4 posted 10/1/2013 19:05 PM

The weight gain is just water weight and it will come off.

You feel bad because your body got used to the steroids and now has to remember to make its own. You should feel fine in a couple of days.

They give me insomnia too and make me flush and get anxious. Hate taking them but sometimes they are a necessary evil.

Williesmom posted 10/1/2013 21:01 PM

I can never sleep when I'm on them. When I was married, I stayed up all night, and shopped on eBay for upgrades to my car. Wxh was not amused!

musiclovingmom posted 10/1/2013 22:13 PM

I don't remember any ill effects, but the last time I took prednisone was because of a major asthma attack. I was 7 months pregnant at the time and my oxygen sats were in the 70's. I had the shakes, but attributed that to the extra albuterol. I really felt like it saved my life. Sorry you had such an awful experience.

Return to Forum List

© 2002-2018 ®. All Rights Reserved.